I have had Juvederm injected very successfully in the past for marionette lines and nasolabial folds. I recently had some injected for increased cheek volume and, 4 days later, started developing a lump near one of the injection sites. I've had a bit of firmness from injections before, so I thought nothing of it until it grew into a large protruding (and painful) red boil, roughly the diameter of a quarter. I've been treating with warm compresses - no luck. Do I need medical treatment?
Is There A Recommended Treatment For a Huge Boil from Juvederm? (photo)
Doctor Answers 4
"boil" post juvederm injections...
I agree with the others! Follow up immediately with the provider whom treated you. This appears to be an injection and antibiotics and draining is recommended. Your provider will most likely take a culture and sensitivity of the drainage and send it to the lab for analysis.
Dr. Grant Stevens
"Boil" after juvederm
I would see your doctor as soon as you can. Antibiotics would be a good idea and they might want to try to drain and culture area as you can have an infection
Huge boil from Juvederm injections
This most likely represents an infection. You should see your doctor immediately to be evaluated for possible incision and drainage of the area as well as possibly starting antibiotics. Pussy material should also be cultured to determine the nature of the infection. For future treatments, in my opinion volume replacement is accomplished much more effectively with deeper fillers such as Radiesse or Sculptra, while Juvederm or Restylane are best for filling superficial wrinkle lines.
You might also like...
Juvederm for cheeks
You need to see your doctor ASAP. This "boil" could represent several things, including juvederm material, an infection, a cyst or a thrombus.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.